Alert archive / Missouri / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 257, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 24, 2004, 1:01 PM CDT for Saint Charles County, Warren County, Missouri. It was in force for 74 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2004, 1:01 PM CDT (18:01 UTC)
- Expired
- Aug 24, 2004, 2:15 PM CDT
- In force
- 74 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Saint Charles County, MO, Warren County, MO
The radar
The St Louis radar (KLSX), 13 km from the middle of the area, began a volume at 18:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.0 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 375 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 553 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 241801
SVRLSX
MOC183-219-241915-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
101 PM CDT TUE AUG 24 2004
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ST. CHARLES COUNTY IN EAST CENTRAL MISSOURI
WARREN COUNTY IN EAST CENTRAL MISSOURI
* UNTIL 215 PM CDT
* AT 101 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER TRUESDALE...MOVING EAST AT 25 MPH. THE
PRIMARY THREAT FROM THIS STORM WILL BE DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
NEW MELLE
LAKE ST. LOUIS
DARDENNE PRAIRIE
OFALLON
COTTLEVILLE
WELDON SPRING
HARVESTER
ST. PETERS
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3889 9033 3883 9037 3882 9046 3869 9056
3869 9068 3854 9090 3862 9107 3861 9118
3872 9141 3884 9141 3885 9127 3899 9126
3886 9105 3893 9066 3886 9057 3896 9046
3896 9040 3883 9012 3881 9012
$$
CVKINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 1:30 AM CDT, 11 hours 31 minutes earlier.
Area forecast discussion, Aug 24, 1:30 AM CDT, 11 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 130 AM CDT TUE AUG 24 2004 .DISCUSSION... MCS IN WRN MO IN DRFTING S OR SE WITH THE 1000-500 THICKENSS PTN. SHOWERS/TSTMS WILL REDELOP WITH NEW OUTFLOW BOUNDY ACRS SRN MO LATER TODAY. UPPER TROF WILL BE WEST OF MO FOR THE NEXT SEVERAL DAYS. THIS WILL PRODUCE UNSTABLE AMS ACRS MISSOURI WITH A CHC FOR SHOWERS AND TSTMS ALMOST EVERY PD THIS WEEK. BY SUNDAY LOOKS LIKE SOME MOISTER WILL BE BLOCKED FROM THE GULF INTO TTHE MIDWEST...I AM NOT RULING ISOLATED TSTMS TO DEVELOP BY SUNDAY AND MONDAY...BUT MAINLY AFTER A CHC FOR ALMOST EVERY DAY APPEAR TO BE DRY FOR SUNDAY AND MONDAY. TEMPS FCST WILL BE IN THE 80S MOST OF THE TIME...BY WED AND THURSDAY SW FLW WILL PUSH TEMPS FEW DGRS HIGHER TO NEAR 90. THE LOWS WILL BE IN THE 60S. DONT SEE ANY EXTREME TEMPS FOR THE REST OF THE WEEK FOR NOW. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. &&
Hazardous weather outlook, Aug 24, 11:32 AM CDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1132 AM CDT TUE AUG 24 2004 ILZ058-059-095>102-MOZ018-019-026-027-034>036-041-042-047>052- 059>065-072-073-251200- ADAMS IL-AUDRAIN-BOONE-BROWN-CALHOUN IL-CALLAWAY-COLE-CRAWFORD- FRANKLIN-GASCONADE-GREENE IL-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN- MACOUPIN IL-MADISON IL-MARION-MONITEAU-MONROE-MONROE IL-MONTGOMERY- OSAGE-PIKE-PIKE IL-RALLS-SHELBY-ST CHARLES-ST CLAIR IL-ST LOUIS- ST LOUIS CITY-WARREN-WASHINGTON- 1132 AM CDT TUE AUG 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORM THIS AFTERNOON AND AGAIN TONIGHT. THUNDERSTORMS ARE EXPECTED TO CONTINUE TO MOVE EAST ACROSS MISSOURI AND ILLINOIS THIS AFTERNOON...AND ALSO REDEVELOP OVER THE AREA AFTER MIDNIGHT. A FEW OF THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 60 MPH OR GREATER...HAIL UP TO THE SIZE OF QUARTERS...HEAVY RAIN AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WEAK UPPER LEVEL DISTURBANCES WILL CONTINUE TO TRACK ACROSS THE MID MISSISSIPPI VALLEY THE NEXT FEW DAYS. AS A RESULT THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS FOR THE REST OF THE WEEK. A WEAK HIGH PRESSURE SYSTEM WILL BE PUSHED FROM THE NORTHERN PLAIN INTO BI-STATE REGION BY SUNDAY WITH COOLER AND DRIER AIR MASS. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. ILZ060-064-065-069-070-074-079-MOZ074-075-084-085-099-251200- BOND IL-CLINTON IL-FAYETTE IL-IRON-MADISON-MARION IL-MONTGOMERY IL- RANDOLPH IL-REYNOLDS-ST FRANCOIS-STE GENEVIEVE-WASHINGTON IL- 1132 AM CDT TUE AUG 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MISSOURI AND AS WELL AS SOUTH CENTRAL AND FAR SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION THIS AFTERNOON AND TONIGHT. WHILE THESE STORMS ARE NOT EXPECTED TO REACH SEVERE LIMITS...THEY WILL BE CAPABLE OF PRODUCING SOME SMALL HAIL...WIND GUSTS TO 40 MPH...BRIEF DOWNPOURS AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEAK UPPER LEVEL DISTURBANCES WILL CONTINUE TO TRACK ACROSS THE MID MISSISSIPPI VALLEY THE NEXT FEW DAYS. AS A RESULT THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS FOR THE REST OF THE WEEK. A WEAK HIGH PRESSURE SYSTEM WILL BE PUSHED FROM THE NORTHERN PLAIN INTO BI-STATE REGION BY SUNDAY WITH COOLER AND DRIER AIR MASS. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT. BRITT
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 1:17 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Saint Louis | 73 min |
| Aug 24, 1:44 PM CDT | Severe Thunderstorm Warning | LSX | City of Saint Louis | 46 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.